Smw53
  • 3 replies
  • 574 views
  • 3 followings
Smw53, March 30,  2019  2:20pm EST
Picture 201.jpg.

Angina after 2 stents

Hello. This is new chapter in my life. I have had a murmur my entire adult life. ^ years back had a angina serious enough for a hospital visit. Aortic Stensis was given as a symptom at that point. On March 18, 2019 after a Lexicardiagrom at the physiciand office I had a heart Cath with two stents placed for 95% and 90% blockages. I have started rehab but have some serious questions. I am experiencing angina hard eough to take Nitro at 4am the last 2 evenings. The anginas do not occur during exercise events or sudden bursts of energy, but do get a mild touch of it after walking upstairs from the basement. 

My added note is they gave my Brilinta at first in the hospital after the stents were placed. I had an adverse reaction to the Brilinta and excessive throat and head pain and substantial shortness of breath. I'm no stranger to severe pain and control it mostly with breathing and allowing my body to fight it. They managed the pain with dilaudid every 2 hours until the effects of the Brilinta started to go away. 

So, whats happening is at 4am the last 2 nights have caused me to get Nitro. 1 Tablet. Is it common to have angina after stents? Does it take a long period of time for the Brilinta to leave my system? I am alergic to bee stings and sulfa based meds and now it seems, Brilinta. Any thoughts? Thank you.. 

3 Replies
  • ZORBABUDDHA
    ZORBABUDDHA, April 1,  2019  6:07pm EST

    Hi Smw53,

    Well I know very little indeed about this subject, but I am so sorry that the Brilinta itself is causing you so much pain and discomfort.   The last thing patients need is adverse reactions to drugs ministered that are meant to support the surgery process!   I wonder if you have posted this question on Ask the Professional on here, as they are more likely to know the answer to your question about how long before this stuff leaves your system?    I have only signed up on this community forum tonight, but I saw that you had lots of view but no replies.  This one of mine might seem pretty useless, but I just wanted to connect because its obvious you  are struggling.   So, you might like to take a look at my First Post, even if only out of a little interest, and I hope my response helps just a tiny bit.   It can be scary when you have an illness and understand so little about it. My body seems to be falling apart these days with lots of mysterious goings on.....You say you help yourself re. the pain via breathing, I am wondering if you mean Mindfulness.  That is all the rage these days, if so, and I think it can help.  I am not sure what else to suggest but I do hope you have a family and friends who care for you and are supportive,  --feeling cared about can mean a lot too.

  • AHAASAKatie
    AHAASAKatie, April 2,  2019  12:24pm EST

    I am so sorry that you are having pain after the stent! And I know from experience that Duliadid is a hard pain killer to take as well. Did you ask your medical team about angina? I do think they need to know if you have not taken that step yet. 

    Best Katie 

  • Harbecsg
    Harbecsg, April 10,  2019  8:00pm EST

    Swm53,

          You need to contact your heart doctor.  That is what we call unstable angina and can lead to a heart attack if the nitro does not work.  Your doctor needs to know so that they can check you out further to see if there is another blockage they did not catch or if one of the stents is having issues.  You may need EKG, echo or some other testing.

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active